MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/40; CORONARY DRUG-ELUTING STENT

BIOTRONIK AG, BUELACH, SWITZERLAND ORSIRO 2.5/40; CORONARY DRUG-ELUTING STENT
Model Number 391239
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Combination product: yes.
 
Event or Problem Description
An orsiro drug-eluting stent system was selected for treatment.The lesion could not be crossed with the device and the shaft of the delivery system became deformed while trying to push it through the lesion.The whole device could be removed from patients body without any problems.
 
Additional Manufacturer Narrative
Combination product: yes the returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned device revealed that the hypotube has fractured about 133 mm distal to the kink protector.Kinks were observed close to the fracture sites of both fragments.The crosssections of the hypotube are no longer circular but compressed and the polymer coating is plastically deformed.The findings indicate that the hypotube most probably fractured as a result of significant bending outside of the patients body.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause for the complaint event is most likely related to the handling of the device.It should be noted that the ifu advises the user not to force the passage if any resistance is felt, and that the procedure should be aborted if the stent system is unable to reach or cross the lesion easily.

Brand Name
ORSIRO 2.5/40
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key11672069
Report Number1028232-2021-01831
Device Sequence Number3499136
Product Code NIQ
UDI-Device Identifier07640130439429
UDI-Public07640130439429
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P170030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2022
Device Model Number391239
Device Catalogue NumberSEE MODEL NO.
Device Lot Number11202776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1